Cookies?
Library Header Image
LSE Research Online LSE Library Services

A branch and cut algorithm for a four-index assignment problem

Appa, Gautam, Magos, D. and Mourtos, Ioannis (2004) A branch and cut algorithm for a four-index assignment problem. Journal of the Operational Research Society, 55 (3). pp. 298-307. ISSN 0160-5682

Full text not available from this repository.

Abstract

In this paper, we examine the orthogonal Latin squares (OLS) problem from an integer programming perspective. The OLS problem has a long history and its significance arises from both theoretical aspects and practical applications. The problem is formulated as a four-index assignment problem whose solutions correspond to OLS. This relationship is exploited by various routines (preliminary variable fixing, branching, etc) of the Branch & Cut algorithm we present. Clique, odd-hole and antiweb inequalities implement the 'Cut' component of the algorithm. For each cut type a polynomial-time separation algorithm is implemented. Extensive computational analysis examines multiple aspects concerning the design of our algorithm. The results illustrate clearly the improvement achieved over simple Branch & Bound.

Item Type: Article
Official URL: http://www.palgrave-journals.com/jors
Additional Information: © 2004 Operational Research Society
Library of Congress subject classification: Q Science > QA Mathematics
Sets: Research centres and groups > Management Science Group
Departments > Management
Rights: http://www.lse.ac.uk/library/usingTheLibrary/academicSupport/OA/depositYourResearch.aspx
Date Deposited: 08 Sep 2008 13:31
URL: http://eprints.lse.ac.uk/17203/

Actions (login required)

Record administration - authorised staff only Record administration - authorised staff only